PDA

View Full Version : Vaginal itching and redness


caralynnda
09-18-2012, 09:40 AM
About a month ago I developed external vaginal itching that was followed by some slight irritation, i decided that this was due to a new soap that I had used and discontinued. Since then the itching has been reoccuring occasionally and is occompanied by one small red bump that always appears in the same place. I have used hydrocortisone cream and that hasn't helped at all. I started using Zeasorb powder and wearing cotton underwear and this helped alot, hoever it hasn't gone away entirely. I dont believe that it is anything serious, but it is bothersome. Anyone tell me hat this could possibly be or hat I can further do. I have Mupirocin ointment usp 2 that was prescibed a few months ago and will this help?

ladybud
09-18-2012, 10:04 AM
You may have a yeast infection, and I would get an antifungal OTC cream or suppositories to use and see if that helps. Of course a trip to the Dr for an exam would tell you for sure. The other possibility with the red bump is herpes, which itches before the bump appears, then the bump turns into an ulcer that can be painful, lasts about a week and disappears completely. That can recur in episodes with symptom free periods between. A culture or blood tests can be done to confirm when a lesion is present. Hopefully it is just a yeast infection. The Dr can also give you a one dose pill for that that is easier and less messy than creams, etc. (Diflucan) With the possibility from your description of herpes, I would go to the Dr when symptoms are present, since that is highly contagious and you want to avoid sex during breakouts and use protection always to avoid infecting a partner.

caralynnda
09-18-2012, 10:21 AM
Im pretty sure its not herpes being as Ive been checked quite recently and had a complete exam and std screening, I have knon someone who has had herpes and their symptoms have been described very different from mine. It was brought on by a new soap that I used and just hasn't totally gone away as of yet. Now Im not doubting that it may be a yeast infection becouse the symptoms are very similiar, hoever ith the association of the soap.....it leads me to wonder. This is a very small bump not even visible to the eye, i just kno where it is becouse I can feel it. Could an allergic reaction be causing symptoms after I quit using the product? And if so howw should I treat that ?

ladybud
09-18-2012, 03:36 PM
I doubt an allergic reaction would be lasting this long after you stopped using the soap. If it was just an allergic reaction, I think the hydrocortisone cream would have helped, and you probably would have had itching elsewhere on your skin, not just the vaginal area. Summer brings on yeast too because of the heat and extra moisture from sweating. so I would continue wearing the cotton until the weather cools off and this is cleared up. I would try the yeast cream (inserted with applicator, not just externally) that you can get at any pharmacy, and wear a light pad to protect undies.